Texas, 2018Damaging Wind in Texas, June 13, 2018
June 13, 2018 · NWS SHV · 1 event in 1 county or zone
Isolated showers and thunderstorms developed during the afternoon of June 13th, as a weak sea breeze moved inland from the extreme Southeast Texas and Southwest Louisiana coasts. A moist air mass in place and afternoon temperatures in the mid 90s contributed to moderate instability over Deep East Texas, allowing for these isolated showers and thunderstorms to continue developing through the late…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated showers and thunderstorms developed during the afternoon of June 13th, as a weak sea breeze moved inland from the extreme Southeast Texas and Southwest Louisiana coasts. A moist air mass in place and afternoon temperatures in the mid 90s contributed to moderate instability over Deep East Texas, allowing for these isolated showers and thunderstorms to continue developing through the late afternoon hours. One of these storms briefly become strong, where a localized microburst contributed to sub-severe wind gusts of 45-55 mph over Northwest Nacogdoches County southwest of Cushing between the Lilbert and Looneyville communities, which uprooted a weakened but top-heavy tree, snapped several branches, and peeled off a portion of a metal roof off of an outbuilding. These storms dissipated around sunset.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 13, 3:00 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 13, 3:00 PM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
400 PM CDT Wed Jun 13 2018
.SHORT TERM.../Tonight through Thursday Night/
Scattered convection has developed in Central Arkansas along a
remnant outflow boundary. Farther south, more isolated showers and
storms associated with the sea breeze has developed across
portions of Deep East Texas and Central Louisiana. The Arkansas
convection, while quite robust, is making very slow progress
southward. All of this activity is mainly diurnally driven and
should gradually dissipate during the evening hours, but a few
locations in Southern Arkansas could be affected before the storms
wane.
A broad upper ridge will continue to move northward into the
Southern Plains. The expansion of the ridge across Southeast
Oklahoma should keep the best chances for diurnal convection
mainly along and south of the Interstate 30 corridor, and
especially southeast of a line from Toledo Bend Dam to Monroe LA.
Conditions will generally be similar to today, so daytime high
temperatures should also be similar on Thursday.
CN
.LONG TERM.../Friday through Wednesday/
Stubborn UA ridge centered across the Desert Southwest today will
commence to shift to the north of the Four-State Region by the end
of this week, resulting in southeast flow aloft. Ensuing srly sfc
flow will maintain a fetch of rich Gulf moisture across the FA and
when coupled with daytime destabilization /and the center of the UA
ridge not directly overhead/ may result in diurnally driven isolated
to scattered showers and thunderstorms Friday through the weekend.
As typical of this time of year, can not rule out a few of the
storms reaching strong levels with brief gusty winds and occasional
cloud to ground lightning being the primary threats, but overall the
severe weather threat will be low given lack of UL support.
Early next week may prove to become interesting as the National
Hurricane Center has focused on an area of disorganized showers and
thunderstorms across the western Caribbean. Computer models hint at
this system drifting northwestward to across the southeast TX coast
Sunday night and to across the FA Monday morning/afternoon, driven
by a broad UA ridge that will then become centered across the
southeast CONUS. Subsequently, bouts of moderate to heavy rainfall
could impact mainly the western-half of the CWA early next week. Of
course the exact track of the disturbance could change so be sure to
stay up-to-date with the latest weather information. Thereafter, the
center of UA ridge will retrograde back southwestward but this time,
become centered across the central and southern portions of the CWA.
Could therefore see diurnally driven convection more so across
southeast OK and portions southwest AR.
Daytime temps will remain warm in the lower to middle 90s through
early weekend but will drop down into the middle to upper 80s to
lower 90s early next week, with the onset of the Gulf disturbance
and thus associated increased cloud cover and rainfall.
/29/
&&
.PREV DISCUSSION... /issued 1248 PM CDT Wed Jun 13 2018/
AVIATION...
For the 13/18z TAFs, isolated convection persists along an
outflow boundary moving west and southwest across the area. So
far, coverage has been extremely spotty, but additional
development will be possible before most of the convection
dissipates by 14/02z. KTXK, KELD, and KMLU are the TAF sites that
will most likely be affected by precip this period. Otherwise, VFR
conditions should prevail for most of this TAF cycle. The
exception will be low stratus and patchy fog that may lead to MVFR
ceilings and visibilities between 14/08z-14/15z across portions
of East Texas south of Interstate 20, which includes KTYR, KGGG,
and KLFK.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 94 75 95 / 20 20 10 20
MLU 74 92 74 93 / 30 30 20 30
DEQ 72 94 72 93 / 10 10 10 10
TXK 75 94 75 93 / 10 20 10 20
ELD 72 94 74 93 / 20 20 10 20
TYR 75 93 75 94 / 10 20 10 20
GGG 75 94 74 94 / 10 20 10 20
LFK 74 94 74 94 / 20 30 10 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
09/29
Hazardous weather outlook, Jun 13, 1:51 PM CST, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
251 PM CDT Wed Jun 13 2018
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-142000-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
251 PM CDT Wed Jun 13 2018
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Isolated showers and thunderstorms will develop across portions
of the Four-State Region this afternoon through early evening.
Brief gusty winds and occasional lightning may occur with some of
the thunderstorms.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Isolated to scattered thunderstorms will be possible every day
through Wednesday. Gusty winds, locally heavy rainfall, and
deadly lightning are possible with the stronger storms. The higher
rain chances and the possibility of heavier rainfall will occur
during the latter half of the weekend and into the early portions
of next week as a disturbance in the western Gulf moves towards
the region. While a couple of thunderstorms could possibly equate
strong levels, widespread organized severe weather is not expected
at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.
In the hours before
Special weather statement, Jun 13, 3:41 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
441 PM CDT WED JUN 13 2018
ARZ073-LAZ006-132215-
Union AR-Union LA-
441 PM CDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY IN
SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL UNION PARISHES UNTIL 515 PM
CDT...
At 441 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Huttig, along the Arkansas and Louisiana state
line, moving northeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Huttig, Felsenthal, Cecil and Litroe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3294 9225 3302 9235 3316 9214 3316 9211
3315 9211 3314 9212 3312 9212 3311 9214
3307 9213 3307 9211 3303 9211 3303 9209
3302 9208
TIME...MOT...LOC 2140Z 229DEG 11KT 3301 9223
15Thunderstorm Wind, Nacogdoches
- When
- June 13, 4:48 PM CST
- Where
- Nacogdoches County, 1.23 mi WSW of Looneyville
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Broadcast Media
- Coordinates
- 31.745, -94.870
A localized but non-severe microburst with estimated wind gusts between 45-55 mph uprooted a weakened but top-heavy 200 year old sweet gum tree in front of a home on County Road 343 between the Lilbert and Looneyville communities. This tree landed near a parked car and damaged the windshield of the vehicle. Several branches were snapped, and a metal roof was peeled off of an outbuilding. Small hail was observed as well.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Pennsylvania, June 13, 20186 injured · $5.5 million · EF2 · 3 events
- Hail in Colorado, June 13, 2018$169 million · 3 in hail · 13 events
- Flash Flooding and Flood in Iowa, June 13 to 14, 2018$510,000 · 2 in hail · 47 events
- Flash Flood in Ohio, June 13, 2018$1.3 million · 1 event
- Lightning Strike in Florida, June 13, 2018$500,000 · 1 event
- Hail and Damaging Winds in New York, June 13, 2018$129,000 · 1.75 in hail · 24 events
- Damaging Winds in New York, June 13, 2018$115,000 · 50 kt wind · 9 events
- Flooding and Damaging Winds in Indiana, June 13, 2018$95,000 · 56 kt wind · 9 events
- Lightning Strike in Illinois, June 13, 2018$100,000 · 1 event
- Tornado in Pennsylvania, June 13, 2018EF1 · 1 event
- Tornado and Flash Flooding in Arkansas, June 13 to 14, 2018$5,000 · EF0 · 23 events
- Lightning Strike in Louisiana, June 13, 2018$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 750799.